MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISR TR S1-2 9; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISR TR S1-2 9; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430442
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the genesis ii cr deep flex isr tr s129 insert has cracked while it was being inserted.No injuries or surgical delays were reported.An s and n backup device was available.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device shows wear and tear from use and it was damaged and broken.The device was manufactured in 2006.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
GII CR DEEP FLEX ISR TR S1-2 9
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9918637
Report Number1020279-2020-01128
Device Sequence Number2764823
Product Code LXH
UDI-Device Identifier03596010001375
UDI-Public03596010001375
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2020
Device Model Number71430442
Device Catalogue Number71430442
Device Lot Number06FM18680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date07/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1